Corlanor and Other Frustrations

Last week was the roughest week I’ve had in a while. My migraines have returned, my stomach has continued to be a hot mess, and my heart is becoming a major problem again. What a great mix!

I saw a new electrophysiologist on Friday, and he confirmed my diagnosis of Inappropriate Sinus Tachycardia. I was diagnosed with IST back in February after an electrophysiological study, but due to a terrible experience with that doctor I hadn’t done much about it since then. I’ve tried metoprolol, verapamil, and propanolol to slow my heart rate, but all of them failed to do so and caused side effects. Although I actually really liked this new electrophysiologist, he made big promises; promises he should have never made.

He started me on Corlanor, and told me verbatim this would be a miracle drug. As a skeptic with an asshole for a body I didn’t really believe him, but I was hopeful. I hadn’t done much research on IST, surprisingly since I love to research things, but now I have a million questions, most of which probably don’t have answers. Here are my questions, so if for some reason you have answers or have IST I’d love to hear them!

  1. Is IST a form of Dysautonomia?Ā  The internet is giving me mixed signals
  2. What are other treatment options if beat-blockers, calcium blockers, and corlanor don’t work?
  3. How could this affect my laundry list of symptoms that no one seems to have an answer for?

Unfortunately my body is not liking the corlanor at all. My pulse is all over the place, sometimes “normal” around 75, and other times I’m still very much tachycardic at 120. It has also caused me to become extremely fatigued, hypotensive, and dizzy. Pretty much all day Saturday and Sunday I couldn’t do anything because I was so out of it. I started to get super disoriented (which does happen to me sometimes without medication) and couldn’t formulate sentences or comprehend anything I was trying to read. I’m on the lowest dose of this medication so I don’t think we can make this work.

I decided to stop taking it Sunday night, because I have a busy school week this week and I definitely won’t be able to go to school with all these side effects; It’s also not safe for me to drive when I’m so out of it. As far as I’m aware this is the last option I have to treat the IST, which is incredibly frustrating. I can feel my body progressively getting worse and returning to a dysfunctional state, which really scares me.

So far in the six weeks I’ve been in school I’ve only missed one class and it was for the electrophysiology appointment. I’ve been pushing myself incredibly hard and studying a ton, but if my health gets worse I’m afraid I’ll go back to missing school all the time. I just really don’t want to lose the progress I’ve made or have to leave school again. Maybe I’m thinking about this too much, but it’s really hard not to. We’re going to call the doctor today and see what he says about the side effects; I’m supposed to have a follow up on November 3rd, but it looks like I may need to see him sooner. I also have a gastroenterology appointment on October 18th with a new doctor, so hopefully that will bring some answers for my GI problems.

As for the migraines and daily headaches, I’m not sure I’m ready to go back down that road again. I’m feeling really emotional right now and the lack of control I feel over the situation is getting to me. I know that I can handle this because I’ve done it so many times, but honestly I just really don’t want to feel like like crap all the time and not be able to function. All I can try and do is hope that the electrophysiologist will have some ideas and the gastro appointment will go well.

I hope you all have a good week!

Advertisements

12 thoughts on “Corlanor and Other Frustrations

    1. It does help to know you’re not alone! I saw my EP on Monday and he confirmed it’s definitely autonomic. I’ve thought this for quite a while now, and I suspect I may have more autonomic issues that haven’t been diagnosed. When do I get my t-shirt? šŸ™‚

      Liked by 1 person

  1. I hate trying new meds, always makes me nervous. That being said, I am interested in trying Corlanor because my beta blocker (atenolol) has been dropping my BP too much. Unfortunately I’m probably not much help, because beta blockers, Corlanor and channel blockers are the only things I know to treat IST. What kind of symptoms did you have on beta blockers? Have you tried an SSRI before?

    Liked by 1 person

    1. On most beta-blockers I become hypotensive and they don’t lower my heart rate at all. I also get extremely itchy all over when taking metoprolol, so that one is a no go for sure. I’ve taken an SNRI (cymbalta) but I don’t think I’ve ever taken an SSRI. Do they help with IST?

      Like

  2. I really do understand how difficult it is to get answers from doctors. I feels like we are pulling teeth! I know it might take time, but they will get everything figured out for you. I do not know if it is because they doctors take their time to be sure they are right or if they take their time just to drives us crazy! But good luck, try to be patient and persistent with them!! Big Hugs to you!!!

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s